U.S. doctors online nowAsk doctors free
A 22-year-old female asked:

Didn't have prozac (fluoxetine) for a week until yesterday. today is my 2nd day of being back on it & i still have the withdrawal effects. when will they go away?

1 doctor answer2 doctors weighed in
Dr. Steven Griggs
Clinical Psychology 40 years experience
You are lucky you: don't take Paxil or Effexor, (venlafaxine) as they are known to create even more havoc than Prozac. Prozac has a longer half-life, and seems to take longer to work its way into your system. These meds interact with the nervous system at deep levels, so be patient. The actual anti-depressant effect can sometimes take up to a month to fully manifest.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 12, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.